Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 38, NWS Philadelphia/Mount Holly

July 12, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 12, 2004, 4:50 PM EDT. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2004, 4:50 PM EDT (20:50 UTC)
Expired
Jul 12, 2004, 6:00 PM EDT
In force
70 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 12, 3:23 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jul 12, 3:23 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 PM EDT MON JUL 12 2004

.SYNOPSIS/OVERVIEW...
AN UNSETTLED WEATHER PATTERN HAS BEGUN TODAY AND WILL CONTINUE
THROUGH AT LEAST THE MID-WEEK PERIOD. A STRONG UPPER LEVEL TROUGH
WILL SETTLE ACROSS THE NORTHEASTERN AND MIDDLE ATLANTIC STATES OVER
THE NEXT FEW DAYS. A DEEP FEED OF MOISTURE WILL CONTINUE TO MOVE ACROSS
THE REGION THROUGH TONIGHT, WITH SOME HEAVY RAIN EXPECTED. THERE SHOULD
BE A BREAK IN THE WIDESPREAD PRECIPITATION TUESDAY MORNING, BEFORE A
COUPLE OF MORE SHOWERS AND THUNDERSTORMS POP UP DURING THE AFTERNOON.
THE MAIN PORTION OF THE TROUGH SHOULD ARRIVE WEDNESDAY WHICH WILL
HELP TO FORM SOME ADDITIONAL SHOWERS AND THUNDERSTORMS, ALTHOUGH
OVERALL COVERAGE SHOULD NOT BE WIDESPREAD. THE UPPER LEVEL LOW AND
TROUGH GRADUALLY MOVE EAST AND WEAKEN THURSDAY INTO FRIDAY, HOWEVER
ANOTHER COLD FRONT WILL ARRIVE FOR THE WEEKEND INTO EARLY NEXT WEEK.

&&

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
QUITE THE ACTIVE SCENE ACROSS THE CWA AS TORRENTIAL RAIN HAS FALLEN
IN MANY AREAS THUS FAR, AND MORE TO COME. WATER VAPOR IMAGERY SHOWS
LOTS OF MOISTURE STREAMING INTO THE CWA AS A FEW MIDLEVEL IMPULSES
ACT ON THE MOISTURE. PLENTY OF PRECIPITATION ON THE RADAR THIS
AFTERNOON WITH MORE DEVELOPMENT OCCURRING TO THE WEST AND SOUTHWEST.
ALL EYES ARE ON THE STRONG CIRCULATION EVIDENT ON WATER VAPOR NOW
ENTERING THE NORTHERN PLAINS. THIS FEATURE WILL HELP TO CARVE OUT A
DEEP TROUGH (CUT OFF) ACROSS THE NORTHEASTERN AND MIDDLE ATLANTIC
STATES FOR MID-WEEK. AS A SHORTWAVE MOVES ACROSS THE AREA TONIGHT, A
SOUTHEASTERLY LOW-LEVEL JET WILL ACT TO ENHANCE PRECIPITATION ACROSS
THE AREA, ESPECIALLY CENTRAL AND NORTHERN ZONES, WHICH HAS BEEN THE
CASE THIS AFTERNOON.

SEVERE WEATHER THREAT NOT ALL THAT HIGH TONIGHT, HOWEVER A FEW STORMS
COULD PRODUCE SOME WIND THIS EVENING. STRONG ROTATION WAS EVIDENT
EARLIER FROM A STORM IN CECIL COUNTY, MARYLAND. THERE IS SOME LOW-
LEVEL SHEAR, THEREFORE A BRIEF TORNADO IS POSSIBLE IF STORMS CAN
STRONGLY SUSTAIN THEMSELVES. ANY SEVERE THREAT THROUGH THIS EVENING,
MAINLY ACROSS SOUTHERN ZONES SHOULD BE ISOLATED. MAIN CONCERN FROM
SHOWERS AND THUNDERSTORMS SHOULD BE CONFINED TO MOSTLY HEAVY
RAINFALL. CONVECTIVE TRENDS WILL BE MONITORED THROUGH THIS EVENING.

UPPER LEVEL TROUGH SHARPENS DURING TUESDAY INTO WEDNESDAY. WE WILL
CONTINUE WITH LOW CHC POPS (30) FOR TUESDAY, THEN ANY ACTIVITY SHOULD
QUICKLY DIMINISH TUESDAY NIGHT. MAIN IMPULSE COMES THROUGH ON
WEDNESDAY SO WILL GO WITH SCATTERED SHOWERS AND THUNDERSTORMS. MAY
NEED TO WATCH STORMS WEDNESDAY AFTERNOON FOR A SEVERE POTENTIAL.

WITH ALL THE MOISTURE AROUND TONIGHT, WE ADDED PATCHY FOG FOR LATER
TONIGHT INTO EARLY TUESDAY MORNING FOR MOST AREAS.

&&

.HYDROLOGY (THROUGH TONIGHT)...
PW VALUES AROUND 2 INCHES THROUGH TONIGHT. HAVE ALREADY HAD SOME
FLOODING ISSUES ACROSS SOUTHEAST PA. EARLIER THE FLOOD WATCH FOR
FLASH FLOODING WAS EXPANDED TO THE NORTH AND WEST. LOW-LEVEL JET
FROM THE SOUTHEAST WILL ENHANCE MOISTURE TRANSPORT AND PRECIPITATION
RATES. CELLS TODAY HAVE BEEN PRODUCING RAINFALL RATES OF 2-3 INCHES
PER HOUR (ACCORDING TO KDIX 88D). FORECAST SOUNDINGS FROM AROUND THE
CWA ARE MOIST THROUGH THE COLUMN. MOST OF THE AREA HAS BEEN FAIRLY
DRY UP UNTIL TODAY, HOWEVER WITH THE HIGH RAINFALL RATES EXPECTED
THROUGH TONIGHT, THE FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE AS
IS. SOME PLACES ACROSS EASTERN PA INTO NORTHERN DELAWARE HAVE
ALREADY SEEN AROUND 2 TO 3 INCHES. KDIX 88D HAS STORM TOTAL
PRECIPITATION VALUES AS HIGHS AS 6 TO 8 INCHES IN SOUTHEAST BERKS
COUNTY AS OF 3 PM. GROUND TRUTH HAS NOT BEEN QUITE THAT HIGH AS OF
YET, BUT GIVEN RAINFALL RATES THIS IS QUITE POSSIBLE. ANOTHER STRIPE
OF A FEW INCHES EXTENDS FROM CECIL COUNTY, MARYLAND ACROSS NORTHERN
NEW CASTLE AND TOWARD THE PHILADELPHIA METRO AREA. WITH ANOTHER INCH
OR SO EXPECTED ACROSS MOST PLACES, FLOODING OF SOME ROADWAYS WILL BE
LIKELY. STREAMS, CREEKS AND RIVERS WILL CONTINUE TO BE CLOSELY
MONITORED THROUGH TONIGHT.

THE HEAVIEST RAINFALL IS EXPECTED TO FALL UP UNTIL ABOUT 10Z TUESDAY.

&&

.LONG TERM (THURSDAY THROUGH MONDAY)...
DID NOT MAKE SIGNIFICANT CHANGES AS PRIMARY FOCUS IS IN THE SHORT
TERM WITH THIS PACKAGE. STRONG UPPER LEVEL LOW MEANDERS ACROSS THE
NORTHEASTERN STATES REGION THURSDAY. COLD FRONT WILL BE MOVING
OFFSHORE THURSDAY, HOWEVER WITH A COLD POCKET ALOFT, THERE CAN BE
SOME SHOWERS OR STORMS MAINLY DURING THE DAYTIME HEATING TIME FRAME.
IT APPEARS THAT THE BEST CHANCE OF THIS WILL BE ACROSS NORTHERN AND
CENTRAL ZONES (CLOSEST TO THE CLOSED LOW). WE WILL CONTINUE WITH LOW
CHC POPS (30) FOR THURSDAY FOR MOST AREAS. THE UPPER LOW WILL
GRADUALLY LIFT AWAY FROM THE CWA FRIDAY WITH A LESS AMPLIFIED TROUGH
OVER THE NORTHEAST. WE WILL PAINT IN A SLIGHT CHC OF PRECIPITATION
ACROSS THE FAR NORTHERN ZONES WHERE SOME LEFTOVER LIFT MAY LINGER
FRIDAY. MODELS HINTING AT SOME POSSIBLE WAA PRECIPITATION NEARING
OUR NORTHWEST ZONES SATURDAY NIGHT. ATTM WE WILL BRING IN LOW CHC
POPS (30) FOR CENTRAL AND NORTHERN ZONES SUNDAY AS A COLD FRONT
NEARS, WITH A SLIGHT CHC SUNDAY NIGHT EVERYWHERE.

COLD FRONT SHOULD CROSS THE CWA INTO MONDAY MORNING, THEREFORE
WILL KEEP SLIGHT CHC POPS GOING FOR NOW ACROSS SOUTHERN AREAS AS
BOUNDARY SHOULD BE CLOSEST TO THESE AREAS. OVERALL TIMING OF THIS
FEATURE WILL LIKELY CHANGE.

THAT IS ALL FOR NOW. HAVE A GOOD ONE

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 63 76 61 76 / 80 30 30 40
ABE 66 81 64 83 / 80 30 30 40
RDG 66 83 65 84 / 80 30 30 40
PHL 70 83 70 86 / 80 30 30 40
12N 65 79 63 81 / 80 30 30 40
SMQ 66 81 65 83 / 80 30 30 40
TTN 67 82 67 85 / 80 30 30 40
MIV 67 82 69 85 / 80 30 30 40
N55 68 78 69 80 / 80 30 30 40
ACY 67 81 68 84 / 80 30 30 40
ILG 69 83 70 85 / 80 30 30 40
DOV 70 83 70 85 / 80 30 30 40
GED 70 84 70 85 / 80 30 30 40

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH TONIGHT PAZ054-055, PAZ060>062, PAZ067>071.
NJ...FLOOD WATCH TONIGHT NJZ001, NJZ007>10, NJZ012>015, NJZ017>019.
DE...FLOOD WATCH TONIGHT DEZ001.
MD...FLOOD WATCH TONIGHT MDZ008.
MARINE/OCEAN...SMALL CRAFT ADVISORY ANZ450>455.
MARINE/DEL BAY...NONE.
&&

GORSE
Hazardous weather outlook, Jul 12, 4:35 AM EDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 AM EDT MON JUL 12 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-130834-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
435 AM EDT MON JUL 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY

A FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE AREA.
IN PENNSYLVANIA...
  DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY AND BUCKS.

IN NEW JERSEY...
  CAMDEN...GLOUCESTER...MERCER AND NORTHWESTERN BURLINGTON.

IN DELAWARE...
  NEW CASTLE.

IN MARYLAND...
  CECIL.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS ARE EXPECTED THROUGH OUT
THE AREA THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY.

WN

In the hours before

Local storm report, Jul 12, 2:45 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     7 SE NORTH EAST         39.53N 75.85W
07/12/2004                   CECIL              MD   AMATEUR RADIO

            WIRES DOWN

0145 PM     TORNADO          5 SE NORTH EAST         39.55N 75.88W
07/12/2004                   CECIL              MD   EMERGENCY MNGR

            TORNADO SPOTTED ON THE GROUND BY STATE HIGHWAY WORKER
            NEAR THE INTERSECTION OF RT. 272 AND TURKEY POINT ROAD.

&&

MIKETTA/LOWERY
Local storm report, Jul 12, 4:08 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT MON JUL 12 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND DMG     7 SE NORTH EAST         39.53N 75.85W
07/12/2004                   CECIL              MD   AMATEUR RADIO

            WIRES DOWN

0145 PM     TORNADO          5 SE NORTH EAST         39.55N 75.88W
07/12/2004                   XXX                XX   EMERGENCY MNGR

            TORNADO SPOTTED ON THE GROUND BY STATE HIGHWAY WORKER
            NEAR THE INTERSECTION OF RT. 272 AND TURKEY POINT ROAD.

0235 PM     HEAVY RAIN       WILMINGTON              39.74N 75.53W
07/12/2004  0.00 INCH        NEW CASTLE         DE   TRAINED SPOTTER

            STREET FLOODING REPORTED

0330 PM     HEAVY RAIN       BLUE BELL               40.15N 75.27W
07/12/2004  0.00 INCH        MONTGOMERY         PA   TRAINED SPOTTER

            4 INCHES OF RAIN

&&

MIKETTA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:26 AM EDTFlash Flood WarningPHIBerks, Carbon, Lehigh, Monroe, Northampton68 days
Jul 12, 7:50 AM EDTFlash Flood WarningPHIChester68 days
Jul 12, 8:28 AM EDTFlash Flood WarningPHIMontgomery78 days
Jul 12, 9:31 AM EDTFlash Flood WarningPHIBerks, Chester, Delaware78 days
Jul 12, 12:10 PM EDTFlash Flood WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton78 days
Jul 12, 4:33 PM EDTFlash Flood WarningPHICarbon, Monroe78 days
Jul 12, 4:49 PM EDTFlash Flood WarningPHIPhiladelphia78 days
Jul 12, 6:51 PM EDTFlash Flood WarningPHIChester, Delaware78 days
Jul 12, 7:32 PM EDTFlash Flood WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton78 days
Jul 12, 2:52 PM EDTFlash Flood WarningPHIHunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more78 days
Jul 12, 5:45 PM EDTFlash Flood WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 3 more78 days
Jul 12, 1:09 PM EDTSevere Thunderstorm WarningPHICecil51 min
Jul 12, 1:17 PM EDTTornado WarningPHICecil43 min
Jul 12, 5:26 PM EDTSevere Thunderstorm WarningPHITalbot49 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.